Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 153, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 22, 2019, 4:54 AM CDT for Reynolds County, Missouri. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- May 22, 2019, 4:54 AM CDT (09:54 UTC)
- Expired
- May 23, 2019, 10:51 AM CDT
- In force
- 30 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River near Annapolis (ANNM7). The gauge peaked at 11.39 ft at May 22, 2019, 1:00 PM CDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
043
WGUS83 KLSX 220954
FLSLSX
Flood Statement
National Weather Service St Louis MO
454 AM CDT Wed May 22 2019
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-230953-
/O.NEW.KLSX.FL.W.0153.190522T0954Z-190524T0251Z/
/ANNM7.1.ER.190522T0902Z.190522T1800Z.190523T0251Z.NO/
454 AM CDT Wed May 22 2019
* At 4:15 AM Wednesday the stage was 8.1 feet.
* Flood stage is 8.0 feet.
* The river is forecast to crest near 10.5 feet by this afternoon,
then fall below flood stage tonight.
* Impact: At 9.0 feet...County Road 372 will begin flooding near this
height.
* Impact: At 8.0 feet...Annapolis Road on the east bank of the Black
River south of Lesterville begins flooding close to this height.
This is the only road directly connecting Annapolis and
Lesterville.
* Impact: At 5.0 feet...Near this height, Peola Road begins flooding
along the west bank of the Black River south of Lesterville.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/23 05/24 05/25 05/26 05/27
Black River
Annapolis 8.0 8.11 8.9 5.4 4.4 4.3 4.2
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$3 follow-up statements
157
WGUS83 KLSX 221455
FLSLSX
Flood Statement
National Weather Service St Louis MO
955 AM CDT Wed May 22 2019
...The flood warning continues for the following river in
Missouri...
Black River near Annapolis
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-231454-
/O.EXT.KLSX.FL.W.0153.000000T0000Z-190524T1017Z/
/ANNM7.1.ER.190522T0902Z.190522T1800Z.190523T1017Z.NO/
955 AM CDT Wed May 22 2019
The Flood Warning continues for
the Black River near Annapolis
* until late Thursday night.
* At 9:15 AM Wednesday the stage was 10.8 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 11.0 feet by this afternoon,
then fall below flood stage early tomorrow.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/23 05/24 05/25 05/26 05/27
Black River
Annapolis 8.0 10.77 7.8 6.5 5.7 5.1 4.7
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$265
WGUS83 KLSX 230045
FLSLSX
Flood Statement
National Weather Service St Louis MO
745 PM CDT Wed May 22 2019
...The flood warning continues for the following rivers in
Missouri...
Black River near Annapolis
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-240044-
/O.EXT.KLSX.FL.W.0153.000000T0000Z-190524T0600Z/
/ANNM7.1.ER.190522T0902Z.190522T1730Z.190523T0600Z.NO/
745 PM CDT Wed May 22 2019
The Flood Warning continues for
the Black River near Annapolis
* until late Thursday night.
* At 7:15 PM Wednesday the stage was 9.2 feet.
* Flood stage is 8.0 feet.
* The river is forecast to continue falling to below flood stage by
after midnight tonight.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/23 05/24 05/25 05/26 05/27
Black River
Annapolis 8.0 9.25 7.4 6.1 5.3 4.8 4.5
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$021
WGUS83 KLSX 231551
FLSLSX
Flood Statement
National Weather Service St Louis MO
1051 AM CDT Thu May 23 2019
...The flood warning is cancelled for the following rivers in
Missouri...
Black River near Annapolis
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-231621-
/O.CAN.KLSX.FL.W.0153.000000T0000Z-190524T0600Z/
/ANNM7.1.ER.190522T0902Z.190522T1730Z.190523T0533Z.NO/
1051 AM CDT Thu May 23 2019
The Flood Warning is cancelled for
the Black River near Annapolis.
* At 10:15 AM Thursday the stage was 6.8 feet.
* Flood stage is 8.0 feet.
* The river fell below flood stage at 12:33 AM Thursday.
* The river will continue falling to 5.6 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/24 05/25 05/26 05/27 05/28
Black River
Annapolis 8.0 6.81 5.6 4.9 4.4 4.3 4.2
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 22, 4:05 AM CDT, 49 minutes earlier.
Area forecast discussion, May 22, 4:05 AM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 405 AM CDT Wed May 22 2019 .SHORT TERM... (Through Late Tonight) Issued at 405 AM CDT Wed May 22 2019 An interesting setup today with a stacked low centered over northeast NEB this morning. As this low moves NE today, a secondary warm front will lift through the area, becoming stationary just NW of the CWA this afternoon. The front should drop south tonight and likely stall about half way through the CWA. Convection initiation should hold off until early this evening as the LLJ begins to increase and low level cooling begins. However, can not completely rule out a few storms late in the afternoon across far west and northwest portions of the CWA. Convection should increase in coverage along the front and sag south as the upper trof pushes east. The increasing LLJ will help elongate low level hodographs and deep layer shear will be supportive of supercells. All severe modes will be possible through early evening trending to a hail threat into the night. With height rises across the region, unsure how much convection will develop, which will also play into how organized storms will become and track. Overall, a number of question still exist with thunderstorm forecast through tonight. With a lack of clouds through much of today and ample insolation, have trended warmer today. Temps tonight are a little more complicated with the front dropping south and convection. In general, trended warmer across southern portions of the CWA while trending cooler across northern portions. Tilly .LONG TERM... (Thursday through Tuesday) Issued at 405 AM CDT Wed May 22 2019 A persistent high amplitude pattern aloft will be locked in over the CONUS for Thursday through next Tuesday. An upper level ridge over the southeast U.S. combined with a long wave trough over the southwest will keep the mid Mississippi Valley in southwest flow. There will therefore be a continuous supply of warm and moist air from the Gulf feeding into the Midwest. Additionally, a couple of northern stream short waves will move across the Upper Midwest along the periphery of the upper Ridge. These waves along with the deepening Hudson Bay low will keep the low level baroclinic zone over the northeast/east central Plains and the Midwest. All this boils down to warm and humid summer-like weather with highs mainly in the 80s and lows in the mid to upper 60s. It also means that there will be be a nearly continuous chance of convection over much of the area depending on how far south the baroclinic zone dips in response to the ridge running short waves and resulting thunderstorms. The best chances through the period will be over northeast Missouri and west central Illinois...though the chance for storms will dip all the way into southeast Missouri Saturday through Monday when the upper ridge will be weakest and the low level effective front is forecast to dip down to near the I-70 corridor. Carney && .AVIATION... (For the 06z TAFs through 06z Wednesday Night) Issued at 1141 PM CDT Tue May 21 2019 Showers and thunderstorms are currently east of the terminals and continue to move away. Sky should clear, with dry and VFR weather likely through the day on Wednesday. Scattered storms should re- develop by early Wednesday evening so added a VCTS group in at KCOU and KUIN. Winds should become predominantly southerly overnight and continue through the period. Winds are expected to become gusty during the day on Wednesday to around 25 knots at KUIN and KCOU. Wind gusts should wane during the evening hours. SPECIFICS FOR KSTL: Storms have moved off to the east, leaving a clearing sky for the rest of the night. Dry/VFR conditions favored through Wednesday evening before scattered showers and storms move southeastward toward the terminal late Wednesday evening. Light east/southeast winds are forecast to become southerly and increase in speed to around 10 knots on Wednesday. Gosselin && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 87 69 86 69 / 5 70 40 10 Quincy 82 61 80 66 / 20 80 20 20 Columbia 83 63 83 67 / 40 90 40 10 Jefferson City 85 65 85 67 / 30 90 40 5 Salem 85 70 87 67 / 10 50 30 10 Farmington 84 69 87 67 / 5 30 30 5 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 22, 4:51 AM CDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 451 AM CDT Wed May 22 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 451 AM CDT Wed May 22 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are expected tonight for portions of central, northeast and east-central Missouri as well as west-central and southwest Illinois. A few of these storms may be severe capable of producing isolated tornadoes, large hail and damaging winds. Major river flooding is ongoing along portions of the Illinois River. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Major river flooding is expected over the next week along the Mississippi, Missouri, and Illinois Rivers. Crests at some locations will be close to or greater than what were seen earlier this year. The chance for thunderstorms will continue from Thursday night through Monday across parts of the area. A few strong to severe storms are possible Thursday, Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. Tilly
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 4:50 AM CDT | River Flood Warning | LSX | Marion | 5 hr |
| May 22, 10:27 AM CDT | Areal Flood Warning | LSX | Lincoln | 5 days |
| May 22, 1:53 PM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Gasconade, Knox and 8 more | 14 hr |
| May 22, 4:28 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Shelby | 47 min |
| May 22, 4:30 PM CDT | Tornado Warning | LSX | Marion, Shelby | 30 min |
| May 22, 4:59 PM CDT | Special Weather Statement | LSX | Marion | 31 min |
| May 22, 5:40 PM CDT | River Flood Warning | LSX | Jefferson | 3 days |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.